Side effects - kratom and face changing

Discussion in 'Kratom' started by atemeles5, Mar 16, 2007.

  1. atemeles5

    atemeles5 Newbie

    Reputation Points:
    2
    Messages:
    29
    Joined:
    Dec 18, 2006
    from seychelles
    On the net I've read that after a long terms use of kratom the cheeks become darker. Many Thai users are individuable from the colour of their cheeks...Any information about this? Anyone is changing colur?:):)
     
  2. dwilkes7

    dwilkes7 Silver Member

    Reputation Points:
    111
    Messages:
    41
    Joined:
    Apr 9, 2007
    69 y/o from U.S.A.
    Many of the users that exhibit that color change were users of 15 or more years of useage on a daily basis.
     
  3. Bajeda

    Bajeda Super Moderator Platinum Member & Advisor

    Reputation Points:
    4,741
    Messages:
    4,357
    Joined:
    Jul 13, 2006
    from U.S.A.
    Also, from the reports I've seen, when they talk about daily usage they are talking about ALOT of daily usage. As in huge quantities being built up over time as tolerance builds.

    Here are some archive entries that discuss the incidence of this problem:

    A study of kratom eaters


    Oops, I could have sworn there were more studies. I think I neglected to upload them for some reason. I'll have to do that when I get back to the computer I had them on in a month or so, sorry. Otherwise google scholar may be able to help you out. If you find an abstract for a study but can't access the pdf you can request the full file here.
     
    1. 4/5,
      Thanks for the info and showing me what Google Scholar is!
      Jun 25, 2015
  4. snapper

    snapper Gold Member

    Reputation Points:
    2,208
    Messages:
    2,136
    Joined:
    Sep 30, 2005
    from U.S.A.
    I have now used daily for over a year, and is not any darker than before. I have always suspected either the darkening is a coincidence, or there is something in the plant that reacts with bright sunlight, since most kratom users are farmers in southeast asia, where the hot sun beats down on them all day.. Maybe something like St. John's Wort or tetracyclines, only with a consequent production of melanin instead of skin irritation.
     
  5. radiometer

    radiometer bananadine addict Platinum Member & Advisor

    Reputation Points:
    3,376
    Messages:
    3,272
    Joined:
    Apr 13, 2005
    from U.S.A.
    my put down a lot of kratom daily for going on two years with no such effects. Based on the way things are going for him, it appears to him that after 15 years of steady use there'd be worse consequences than skin tone.
     
  6. axiomcrux

    axiomcrux Newbie

    Reputation Points:
    5
    Messages:
    11
    Joined:
    Mar 5, 2007
    Im not entirely sure this is related, but I recently had a breakout of this:
    http://en.wikipedia.org/wiki/Pityriasis_rosea or at least thats what the doctor diagnosed it as. It was very coinsitental with a time when I did alot of kratom. then swim stopped doing kratom after seeing the doc and also coincidently went away. then the next time I did kratom the spots came back. The spots look dark brown mostly, and are harmless, other then looking wierd. I wounldn't worry too much about it but I was just curious if there were any reports of something like this being related? Could also be the intense itching helps spread the spots?
     
  7. snapper

    snapper Gold Member

    Reputation Points:
    2,208
    Messages:
    2,136
    Joined:
    Sep 30, 2005
    from U.S.A.
    Fascinating, but probably conincidental. Given that the thought is that it is related to a virus, maybe the kratom is causing some hormonal change or immunosuppression which triggered the outbreak. The description of chronic kratom user's changes in complexion is hepatic, meaning that is resembles jaundice which is a diffuse yellowing or darkening of the skin. Still, the correlation between use of kratom and this skin affliction is interesting...
     
  8. tayo

    tayo Silver Member

    Reputation Points:
    420
    Messages:
    1,008
    Joined:
    May 14, 2007
    from U.S.A.
    hahaha dude it makes you tan! people will think you've been living in hawaii for a couple years! clearly this isnt the case though, i believe it has to do with hepatotoxicity, and interference with collagen production or melanin, vitamin d absorption, maybe? some of these things could cause it, im sure chronic kratom alkaloid intake takes up the liver enzymes that could be metabolizing essential nutrients. Also it slows down peristalsis, (contractions of smooth muscle tissue, that move food through digestive tract), having gastrointestinal tract problems can cause problems in itself too.
     
  9. axiomcrux

    axiomcrux Newbie

    Reputation Points:
    5
    Messages:
    11
    Joined:
    Mar 5, 2007
    anyone have pics of someone with a kra_tan?
     
  10. phreedomrider

    phreedomrider Newbie

    Reputation Points:
    15
    Messages:
    11
    Joined:
    Jan 4, 2012
    from U.S.A.
    I have the kratan happening, but can't post from my phone. Been steady using for 3 years.. Recently lots of sun driving. And yes dark patches showing up. Alarming and not excited about it.. I have read that it has something to do with melonin production. Also once read something about abariganies and ancient knowledge and consousness.. Basically.. kratom is awesome and make you a super alien being and turbo thought mind mastering hard worker genius. Enjoy
     
  11. ianzombie

    ianzombie Platinum Member & Advisor

    Reputation Points:
    12,425
    Messages:
    10,025
    Joined:
    Jun 12, 2007
    43 y/o from ireland
    What makes you think it is kratom related?

    Surely if you have been using kratom for 3 years and it is only happening now it might just be a coincidence, after all outside of that report from the 70's there have not really been any reports from people claiming a similar reaction from using kratom.

    It is possible that it was something entirely different to blame in the first place and the writers only noticed kratom as a commonality, it could have been down to something else.

    How about it being caused by the sun?

    Considering there are thousands of people all over the world in different countries and with different climates who have been using kratom regularly for the last decade you would imagine if kratom was to blame then there would be more people reporting the issue?
     
  12. phreedomrider

    phreedomrider Newbie

    Reputation Points:
    15
    Messages:
    11
    Joined:
    Jan 4, 2012
    from U.S.A.
    True enough this could be a coincidence, I read about it as a side effect when I first started developing a relationship with this plant and did not notice anything until 3rd year of daily 12 grams a day average use,, also I noticed on the inside of my Nalgene bottle and water bottles that I use for a few days without scrubbing the inside,,,tht very hard to remove dark brown dots deposits... Start to form.. It is a very strong dye kratom is,, and not like it has anything to donor any point in saying this... Just a thought,... I know kratom is not an opiate though does stimulate certain opiate receptor sights and there is a strange relationship with the way the eyes and probably skin received sunlight..I used to take methadone for a year and also bupinorphine and when I stopped using those compounds I had to wear sunglasses at all times in the light and I actually had to pull over in my car one day because my eyes closed up on me they where so sensitive.. When I stop using kratom it is uncomfortable for a couple days and I can't sleep for a couple days and sweat a lot. But that's it. It is a great comfort to have kratom ad I try my best to use the time I spend influenced by it to work on the issues and face the feeling that make me uncomfortable without it. I used alprazolam and diazepam for 7 year daily and basicly cold turkey stopped.. I know it wasn't safe... I tapered a little but it was harder to stop that then anything else . And my god....that is no way to live.. If you want to lie the people that love you back... Do what I did and go on a 2 week walk with 5 cases of water and 4 cases of cliff bars (and herb) walk it out.,. Bring a cell phone because you will want to cry to someone you'll need it.. And hang in there .... There most defenitl ya is a light at the en of the tunnel... And you are shining it and you need yourself...love you.